The only time I was truly fatigued was when the jaundice set in (so I was lucky). I'm generally one to disregard any feelings of being tired. As per your wife's weak voice...my throat got a little funky when I was on the pred. My tonsils disappeared (I have always had very pronounced tonsils---they had returned once my pred lowered) and it wasn't quite right but I don't recall being less able to produce a louder tone. It is quite possible that the fluid is affecting her vocal chords. In any case, a whole lot of the negative symptoms of the pred go away when you get to 10mg and lower. It may also be a result of her fatigue.
The furosemide is for the edema and ascites. I never had much luck with it and just dealt with my twice sized knees every night when I got home from work. Have her keep her legs elevated when possible. She should also try cutting the amount of salt in her diet. Is she on aciphex or prevacid or another proton pump inhibitor for her stomach? The pred is really hard on stomach lining. She should also be on a calcium supplement with Vit D. to help her bones out. They usually order a baseline bone density scan as well which she'll likely have every year or 2.
If you want to look up old posts, search the site for AIH...there've been quite a few!
Hello, M. I just wanted to welcome you to the forum. I'm glad to hear that your wife is responding to treatment. As you can see, there are some very knowledgeable folks here. I personally do not have AIH (have Hep C and cirrhosis), and therefore leave the AIH to those who know more about it.
You will receive a lot of information and support here, so do come back often.